Next Article in Journal
Application of the Hall-Petch Relation to Microhardness Measurement on AA 1030, Cu, CuSn7, CuZn30 and 6114 Alloys
Previous Article in Journal
The Cosine Rule II for a Spherical Triangle on the Dual Unit Sphere
Article Menu

Article Versions

Export Article

Mathematical and Computational Applications is published by MDPI from Volume 21 Issue 1 (2016). Articles in this Issue were published by another publisher in Open Access under a CC-BY (or CC-BY-NC-ND) licence. Articles are hosted by MDPI on as a courtesy and upon agreement with the previous journal publisher.
Open AccessArticle
Math. Comput. Appl. 2005, 10(3), 321-330;

Coupling of Finite and Boundary Element Methods with Incompatible Interfaces

University of Gaziantep, Mechanical Engineering Department, Gaziantep, Turkey
Authors to whom correspondence should be addressed.
Published: 1 December 2005
PDF [277 KB, uploaded 1 April 2016]


In this study, an algorithm is presented for the coupling of finite and boundary element method with incompatible interfaces for two dimensional elasticity problems. In this approach, the number of nodes at the interface line of finite element domain can be different from the number of nodes at the interface line of boundary element region. The subregion technique has been used to obtain the coupling model and the compatibility requirement is satisfied by distributing the forces for incompatible interface. The continuity requirement is satisfied by interpolation equations. After satisfying the continuity and compatibility requirements at the interface line, the distribution matrix has been used for transformation of nodal forces into nodal tractions. Two different case studies have been solved and the results are compared with each other, FEM, BEM, ANSYS.
Keywords: Coupling; FEM; BEM; incompatible interfaces Coupling; FEM; BEM; incompatible interfaces
This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Share & Cite This Article

MDPI and ACS Style

Guzelbey, I.H.; Kanber, B.; Erklig, A. Coupling of Finite and Boundary Element Methods with Incompatible Interfaces. Math. Comput. Appl. 2005, 10, 321-330.

Show more citation formats Show less citations formats

Article Metrics

Article Access Statistics



[Return to top]
Math. Comput. Appl. EISSN 2297-8747 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top